MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH UNIVERSAL DRIVER SHAFT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH UNIVERSAL DRIVER SHAFT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 2107-1015
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
Broken the tip of omnifrex driver shaft, the broken part remained still in patient body.
 
Additional Manufacturer Narrative
An event regarding a fractured hexalobular screwdriver tip from a trident driver shaft was reported.The event was confirmed.Method & results: device evaluation and results: visual inspection of the returned device shows hexalobular tip of screwdriver was fractured.The fractured piece was not included with the returned driver shaft.The deformation to the driver indicates the tip was deformed while the device was being used to tighten a screw.Examination of the returned device with material analysis engineer indicated fracture consistent with a torsional overload.Medical records received and evaluation: a review of medical records was not performed as none were provided.No further information was requested as there is no indication the failure was related to patient factors.Device history review: review of the device history records indicates devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there has been 01 other event for the lot referenced.Conclusions: the reported event was confirmed as per visual inspection of the returned device which shows that the hexalobular tip of screwdriver was fractured.The fractured piece was not included with the returned driver shaft.The deformation to the driver indicates the tip was deformed while the device was being used to tighten a screw.Examination of the returned device with material analysis engineer indicated fracture consistent with a torsional overload.
 
Event or Problem Description

Brand Name
UNIVERSAL DRIVER SHAFT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6564679
Report Number0002249697-2017-01538
Device Sequence Number18989386
Product Code LPH
UDI-Device Identifier07613327212204
UDI-Public(01)07613327212204(11)161020(10)F11T11332
Combination Product (Y/N)N
PMA/510(K) Number
K153345
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2107-1015
Device Catalogue Number2107-1015
Device Lot NumberF11T11332
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2017
Initial Date Received by Manufacturer 04/17/2017
Supplement Date Received by Manufacturer06/13/2017
Initial Report FDA Received Date05/12/2017
Supplement Report FDA Received Date07/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;